Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 18, 2001, 7:58 PM CDT for Hempstead County, Arkansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2001, 7:58 PM CDT (00:58 UTC)
- Expired
- May 18, 2001, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:15 PM CDT | Hail 1.25 | Ozan, AR | |
| May 18, 8:25 PM CDT | Hail 1 | Blevins, AR | |
| May 18, 8:29 PM CDT | Hail 0.75 | Hope, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 190058 SVRSHV ARC057-190200- /NEW.KSHV.SV.W.0092.190058-190200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 758 PM CDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 900 PM CDT * AT 758 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MCCASKILL... OR ABOUT 3 MILES EAST OF NASHVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCASKILL AT 815 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE AND A HALF INCHES IN DIAMTER AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 900 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:25 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 18, 2:25 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT FRI MAY 18 2001 MODELS ARE SIMILAR ON HANDLING THE UPCOMING WEATHER PATTERN THE NEXT TWO DAYS. PREFER THE AVN BECAUSE IT APPEARS TO BE HANDLING THE WEAK FRONT/OUTFLOW BOUNDARY OVER EAST OK AND WEST AR BETTER THAN THE NGM OR ETA. ALSO...THE LOCAL WORKSTATION ETA IS VERY CLOSE TO THE LARGER SCALE AVN MODEL WITH THIS FEATURE. THIS IS IMPORTANT CAUSE THIS FRONTAL/BOUNDARY ZONE MAY BE THE LOCATION WHERE ANOTHER ROUND OF CONVECTION DEVELOPS TONIGHT...OVER SOUTHWEST AR AND POSSIBLY NORTH LA...IF THE BOUNDARY MAKES IT THAT FAR SOUTH. WILL FORECAST A CHANCE OF THUNDERSTORMS IN SOUTHWEST AR...SOUTHEAST OK...AND NORTH CENTRAL LA...AND A SLIGHT CHANCE OF THUNDER ELSEWHERE TONIGHT. THUNDERSTORMS COULD BE SEVERE IN ISOLATED CASES OVER SOUTHWEST AR OR NORTH CENTRAL LA TONIGHT. THE NEXT CHANCE OF RAIN LOOKS TO BE WITH AN APPROACHING TROUGH IN THE SOUTHWEST U.S...AND A COLD FRONT LATE SUNDAY AFTERNOON THROUGH MONDAY. THIS FRONT WILL STRONG ENOUGH TO MAKE IT DOWN TO NEAR THE GULF COAST LATE MONDAY. AFTER THAT...A SLOW WARMING TREND WILL BEGIN BY MID WEEK. 03 SHV 68/88/68/89 2123 MLU 68/88/68/88 3123 TXK 68/87/67/87 3133 TYR 69/88/68/86 2123 LFK 68/89/68/88 2122 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:52 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 53 min |
| May 18, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.